Alert archive / Florida / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jan 8, 2007, 2:36 PM EST for 7 counties in Florida. It took effect at Jan 9, 2007, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2007, 2:36 PM EST (19:36 UTC)
- In effect from
- Jan 9, 2007, 12:00 PM EST
- Expired
- Jan 9, 2007, 6:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL
The radar
The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -92 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KJAX 081936 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 236 PM EST MON JAN 8 2007 FLZ020>023-030-031-035-036-040-091100- /O.UPG.KJAX.FW.A.0001.070109T1700Z-070109T2300Z/ /O.NEW.KJAX.FW.W.0001.070109T1700Z-070109T2300Z/ /O.NEW.KJAX.FW.A.0002.070110T1700Z-070110T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 236 PM EST MON JAN 8 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY FOR INLAND NORTHEAST FLORIDA DUE TO WINDS AND LOW RHS... ...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON FOR INLAND NORTHEAST FLORIDA DUE TO LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY AFTERNOON. DRIER AIR WILL FILTER ACROSS THE REGION ON TUESDAY AND RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES NEAR 25 PERCENT ARE POSSIBLE. IN ADDITION SUSTAINED NORTHWEST TO WEST WINDS WILL APPROACH 15 TO 20 MPH AT TIMES DURING THE AFTERNOON HOURS. DRIER AIR WILL LINGER OVER THE REGION ON WEDNESDAY AFTERNOON AND RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 3 TO 5 HOURS. MINIMUM RELATIVE HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ FLZ024-025-032-033-037-038-091100- /O.UPG.KJAX.FW.A.0001.070109T1700Z-070109T2300Z/ /O.NEW.KJAX.FW.W.0001.070109T1700Z-070109T2300Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 236 PM EST MON JAN 8 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY FOR COASTAL NORTHEAST FLORIDA DUE TO WINDS AND LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST TUESDAY. DRIER AIR WILL FILTER ACROSS THE REGION ON TUESDAY AND RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES NEAR 25 PERCENT ARE POSSIBLE. IN ADDITION SUSTAINED NORTHWEST TO WEST WINDS WILL APPROACH 15 TO 20 MPH AT TIMES DURING THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE RAPID FIRE GROWTH POTENTIAL. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ HESS
2 follow-up statements
000 WWUS82 KJAX 091005 RFWJAX RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 505 AM EST TUE JAN 9 2007 FLZ020>023-030-031-035-036-040-092300- /O.CON.KJAX.FW.W.0001.070109T1700Z-070109T2300Z/ /O.CON.KJAX.FW.A.0002.070110T1700Z-070110T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 505 AM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON DUE TO LOW RH VALUES AND WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY AFTERNOON DUE TO LOW RH VALUES... DRIER AIR FILTERING IN ACROSS THE REGION TODAY WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES IN THE LOWER 20 PERCENT RANGE ARE POSSIBLE. IN ADDITION SUSTAINED NORTHWEST TO WEST WINDS WILL APPROACH 15 TO 20 MPH AT TIMES ESPECIALLY DURING THE AFTERNOON HOURS. DRIER AIR WILL LINGER OVER THE REGION ON WEDNESDAY AFTERNOON AND RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 3 TO 5 HOURS. MINIMUM RELATIVE HUMIDITIES BETWEEN 25 AND 30 PERCENT ARE EXPECTED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH POTENTIAL. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ FLZ024-025-032-033-037-038-092300- /O.CON.KJAX.FW.W.0001.070109T1700Z-070109T2300Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 505 AM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM EST THIS AFTERNOON DUE TO LOW RH VALUES AND WINDS... DRIER AIR FILTERING IN ACROSS THE REGION TODAY WILL RESULT IN RELATIVE HUMIDITIES DROPPING BELOW 35 PERCENT FOR 4 TO 6 HOURS. MINIMUM HUMIDITIES NEAR 25 PERCENT ARE POSSIBLE. IN ADDITION SUSTAINED NORTHWEST TO WEST WINDS WILL APPROACH 15 TO 20 MPH AT TIMES DURING THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY WILL CREATE RAPID FIRE GROWTH POTENTIAL. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ ARS
000 WWUS82 KJAX 091850 AAA RFWJAX RED FLAG WARNING...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EST TUE JAN 9 2007 FLZ020>023-030-031-035-036-040-092300- /O.UPG.KJAX.FW.A.0002.070110T1700Z-070110T2300Z/ /O.NEW.KJAX.FW.W.0002.070110T1700Z-070110T2300Z/ /O.CON.KJAX.FW.W.0001.000000T0000Z-070109T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-UNION-BRADFORD-GILCHRIST-ALACHUA- MARION- 150 PM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO LOW RHS... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY DUE TO LOW RHS... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM EST WEDNESDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 20 TO 25 PERCENT RANGE THIS AFTERNOON ALONG WITH WEST WINDS AT 10 TO 15 MPH. ON WEDNESDAY...DRY AIR WILL LINGER ACROSS INLAND NORTHEAST FLORIDA AND RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR 3 TO 5 HOURS DURING THE AFTERNOON. NORTH TO NORTHEAST WINDS OF 10 TO 15 MPH ARE EXPECTED ALONG WITH MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT. A RED FLAG WARNING IS ISSUED IN FLORIDA WHEN MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 35 PERCENT FOR FOUR OR MORE CONSECUTIVE HOURS. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ FLZ024-025-032-033-037-038-092300- /O.CON.KJAX.FW.W.0001.000000T0000Z-070109T2300Z/ NASSAU-DUVAL-CLAY-ST JOHNS-PUTNAM-FLAGLER- 150 PM EST TUE JAN 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON DUE TO LOW RHS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITIES WILL BOTTOM OUT IN THE 20 TO 25 PERCENT RANGE THIS AFTERNOON ALONG WITH WEST WINDS AT 10 TO 15 MPH. FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML. $$ HESS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jan 8, 1:50 PM EST, 46 minutes earlier.
Area forecast discussion, Jan 8, 1:50 PM EST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
150 PM EST MON JAN 8 2007
...COLDER WEATHER MAKES RETURN VISIT BRINGING BRIEF BOUT OF BELOW
NORMAL TEMPERATURES...
.SYNOPSIS...BROAD UPPER TROF COVERS THE E HALF OF THE US WITH
NARROW RIBBON OF MOISTURE FROM THE PAC AND N MEXICO ACROSS THE
COUNTY WARNING AREA (CWA). AT THE SFC...COLD FROM HAS JUST EXITED
THE AREA...FOLLOWED BY A NARROW SWATH OF LOW CLOUDINESS. CLEARING
SKIES ARE GENERALLY NW OF A KBQK TO KCTY LINE AND MAKING GOOD
PROGRESS THRU THE AREA. PRECIP HAS NEARLY ENDED EXCEPT FOR SOME
PESKY LIGHT TO MODERATE SHOWERS IN THE EXTREME SE CWA.
.SHORT TERM...WHAT IS LEFT OF PRECIP AND CLOUDINESS SHOULD
CONTINUE TO MOVE SE OUT OF THE AREA THIS AFTN AND EARLY EVENING.
THE MAIN FOCUS OF THE FCST WILL THEN SHIFT TO MIN TEMPS. WEAK SFC
RIDGE BEHIND THE FRONT WILL SETTLE OVER THE CENTRAL AND W GOMEX
COAST TONIGHT...WITH COLD AIR ADVECTION MOST OF THE NIGHT POSSIBLY
GIVING WAY TO SOME BRIEF RADIATIONAL COOLING TOWARD DAYBREAK...
ESPECIALLY OVER W ZONES. HAVE FCST MIN TEMPS IN THE MID 30S OVER
EXTREME N AND IN SUWANNEE VALLEY AREA.
A REINFORCING SHOT OF COLDER AIR WILL ENTER THE AREA TUE NIGHT AS
A STRONGER SFC HIGH BUILDS TOWARD THE S MS VALLEY. ALTHO MORE COLD
AIR ADVECTION WILL OCCUR...THE CENTER OF THE HIGH SHOULD BE FAR
ENUF NW OF THE AREA TO KEEP WINDS FROM DECOUPLING. SO...FOR NOW...
IT APPEARS MIN TEMPS WED MORNING WILL DROP A DEGREE OR TWO BELOW
FREEZING OVER THE INTERIOR. DUE TO THE UNCERTAINTY WRT DURATION OF
TEMPS BELOW FREEZING...WILL HOLD OFF ONE MORE FCST CYCLE BEFORE
ISSUING ANY WATCHES...BUT WILL STILL HIGHLIGHT IN HWO.
.LONG TERM...HAVE MADE ONLY MINOR TEMP AND POP ADJUSTMENTS IN THE
EXTENDED PACKAGE. STILL LOOKS LIKE A FAIRLY DRY AND WARM PERIOD
AFTER THE SHORT TERM COLD SNAP. NEXT FRONT IS PROGGED TO MOVE
TOWARD THE AREA BY THE END OF THE PERIOD...WITH INCREASING RAIN
CHANCES IN THE NW HALF OF THE AREA.
&&
.AVIATION...
VFR CONDS TO PREVAIL THROUGH THE NEXT 24 HOURS BEHIND THE COLD
FRONTAL PASSAGE.
&&
.MARINE...
SMALL CRAFT ADVISORIES WILL CONTINUE OVER THE OFFSHORE WATERS
THROUGH WEDNESDAY AS TWO SURGES OF COLD AIR EXPECTED. THE FIRST
TONIGHT AND ANOTHER STRONGER SURGE ON TUESDAY NIGHT WITH GUSTS TO
GALE FORCE POSSIBLE AT TIMES. WINDS VEER TO THE NORTHEAST THE
REMAINDER OF THE WEEK AND WILL FLIRT WITH SCEC/SCA LEVLS OVER THE
OFFSHORE WATERS.
&&
.FIRE WEATHER...
HAVE UPGRADED WATCH TO A RED FLAG WARNING FOR NERN FL ON TUESDAY
AFTERNOON. NWLY WINDS AROUND 15 MPH AND RHS FALLING INTO THE 25-30%
RANGE WILL MAKE FOR THE DRIEST DAY OF THE NEW YEAR. HAVE POSTED A
FIRE WEATHER WATCH FOR INTERIOR NERN FL ON WEDNESDAY AFTERNOON AS
NLY WINDS WILL BE SLIGHTLY COOLER BUT STILL DRY ENOUGH TO WARRANT
THE THREAT OF LONG DURATIONS OF LOW RHS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 33 62 31 56 / 0 0 0 0
SSI 41 63 36 54 / 0 0 0 0
JAX 37 63 33 56 / 0 0 0 0
SGJ 44 64 39 58 / 0 0 0 0
GNV 37 64 32 59 / 0 0 0 0
OCF 40 64 32 60 / 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 12 PM TO 6 PM EST TUESDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR ALACHUA-BAKER-
BRADFORD-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE-UNION.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EST WEDNESDAY FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 8 AM EST WEDNESDAY FOR
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE
TO FLAGLER BEACH FL OUT 20 NM.
&&
PUBLIC...CARROLL
MARINE/FIRE WX/AVIATION...HESSHazardous weather outlook, Jan 8, 2:15 PM EST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EST MON JAN 8 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-091030- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 215 PM EST MON JAN 8 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT WITH MUCH COLDER AIR FILTERING IN. ALTHOUGH TEMPERATURES OVER INTERIOR PORTIONS ARE GENERALLY EXPECTED TO DROP INTO THE MID 30S...A FEW OF THE NORMALLY COLDER POCKETS IN SOUTHEAST GEORGIA MAY BRIEFLY APPROACH THE FREEZING MARK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A REINFORCING HIGH PRESSURE SYSTEM WILL BUILD NORTHWEST OF THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING ALLOWING FOR ADDITIONAL COLD AIR TO WORK ITS WAY INTO THE AREA. AT THIS TIME...IT APPEARS THAT WINDS MAY STAY UP ENOUGH TO PREVENT A LONG DURATION WIDESPREAD FREEZE. HOWEVER...MOST INLAND LOCATIONS ARE EXPECTED TO FALL TO JUST BELOW FREEZING. RESIDENTS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS IN CASE WATCHES OR WARNINGS NEED TO BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. DEESE/CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 2:36 PM EST | Fire Weather Watch | JAX | Baker, Bradford, Gilchrist, Suwannee, Union | 23 hr |
Nearby
Red Flag Warnings in Florida, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.